Other Drug-Induced Cutaneous Reactions

| Home | | Pharmacovigilance |

Chapter: Pharmacovigilance: Dermatological ADRs

This syndrome is principally reported in children and typically includes fever, arthralgias and rash (morbil-liform, urticaria) and lymphadenopathy .


OTHER DRUG-INDUCED CUTANEOUS REACTIONS

SERUM SICKNESS-LIKE ERUPTION

This syndrome is principally reported in children and typically includes fever, arthralgias and rash (morbil-liform, urticaria) and lymphadenopathy (Roujeau and Stern, 1994; Knowles, Uetrecht and Shear, 2000).

It occurs 1 to 3 weeks after drug exposure. Unlike ‘true’ serum sickness reaction, hypocomplementemia, immune complexes, vasculitis and renal lesions are absent. This reaction occurs in about 1 in 2000 chil-dren given cefaclor, which along with minocycline, penicillins and propranolol are the main drugs respon-sible for this eruption.

ANTICOAGULANT-INDUCED SKIN NECROSIS

This reaction is a rare, sometimes life-threatening, effect of warfarin, which typically begins 3 to 5 days after therapy is initiated. Clinically, red, painful plaques evolve to necrosis, hemorrhagic blisters, ulcers, and so on as a consequence of occlusive thrombi in vessels of the skin and subcutaneous tissue (Roujeau and Stern, 1994). Of the individuals who receive warfarin, 1 in 10 000 will develop skin necro-sis. People with a hereditary deficiency of protein C are at the highest risk. Therapy includes discontinuing warfarin, administering vitamin K, giving heparin as an anti-coagulant, and purified protein C concentrate.

Heparin also induces thrombosis and necrosis in the skin and other organs. In this case, the discontinuation of the drug, treatment with warfarin or an antiplatelet drug is useful.

PSEUDOLYMPHOMA

Drug-induced pseudolymphoma corresponds to an insidious disease, which simulates lymphoma clinically and histologically. It develops months or years after the beginning of the incriminated drug. Cutaneous lesions may be solitary or numerous, localized or widespread red papules, plaques or nodules. Lymphadenopathy is often associated, but can also be isolated (Callot et al., 1996).

Histologically, dense lymphocytic infiltrate mimics T-cell lymphoma and B-cell lymphoma, but the lymphocytes are polyclonal. Complete recovery occurs a few weeks after withdrawal of the responsible drug. The majority of drug-induced pseudolymphoma have been reported with hydantoin, butobarbital, carbamazepine, ACE inhibitors, amiloride, D penicil-lamine, and so on.

Erythema nodosum, acneiform eruptions, lupus erythematosus, psoriasis, oral erosions, alopecia, lipodystrophy and many other skin manifestations may also be induced by drugs. These are usually well-defined clinical entities, which we will not discuss here.

Contact Us, Privacy Policy, Terms and Compliant, DMCA Policy and Compliant

TH 2019 - 2022 pharmacy180.com; Developed by Therithal info.